Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 18, 2026, 1:05 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri. It took effect at Feb 19, 2026, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 1:05 PM CST (19:05 UTC)
- In effect from
- Feb 19, 2026, 12:00 PM CST
- Expired
- Feb 19, 2026, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS83 KSGF 181905 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 105 PM CST Wed Feb 18 2026 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-190315- /O.NEW.KSGF.FW.W.0001.260219T1800Z-260220T0200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 105 PM CST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOWERED HUMIDITIES ACROSS SOUTHEAST KANSAS EASTWARD THROUGH CENTRAL AND SOUTH MISSOURI... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon to 8 PM CST Thursday. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From noon to 8 PM CST Thursday. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 72. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
235 WWUS83 KSGF 200150 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 750 PM CST Thu Feb 19 2026 ...RED FLAG WARNING ENDING AT 8 PM... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-200300- /O.EXP.KSGF.FW.W.0001.000000T0000Z-260220T0200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 750 PM CST Thu Feb 19 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING IN SOUTHEAST KANSAS AND SOUTHWEST AND CENTRAL MISSOURI... Relative humidity values are improving as a cold front pushes into the area, and will continue to improve from west to east as the cold front continues progressing. Gusty winds turn to the northwest behind the front, diminishing into tomorrow morning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 18, 11:52 AM CST, 1 hour 13 minutes earlier. Its key messages:
- Well above normal temperatures through Thursday with some records approached (see Climate section).
- Windy conditions this morning. The strongest gusts may reach 20 to 30 mph but will drop off by lunch time
- Elevated to significant fire weather conditions, as a warm and dry air mass combines with gusty winds today and Thursday.
- Rain chances Friday night into Saturday (30-50%).
Area forecast discussion, Feb 18, 11:52 AM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1152 AM CST Wed Feb 18 2026 .KEY MESSAGES... - Well above normal temperatures through Thursday with some records approached (see Climate section). - Windy conditions this morning. The strongest gusts may reach 20 to 30 mph but will drop off by lunch time - Elevated to significant fire weather conditions, as a warm and dry air mass combines with gusty winds today and Thursday. - Rain chances Friday night into Saturday (30-50%). && .SHORT TERM /THROUGH TONIGHT/... Issued at 1244 AM CST Wed Feb 18 2026 Looking at the IR Satellite image early this morning showed a deep surface low over the northern plains with a cold front stretching south from Northeastern South Dakota to northeastern Missouri ands then back west into the southern Oklahoma. In advance of the front the surface pressure gradient was helping to produce southerly winds with gusts from 20 to 30 mph. As the front moves east through this morning, the pressure gradient will weaken behind it which will allow the winds gradually weakening. Temperatures will not cool much behind the front as afternoon highs will climb into the upper 60s to middle 70. What will occur under clearing skies is increasingly dry air that will move into the region in the wake of the front. This will allow for increasing fire weather potential with relative humidity values this afternoon falling into the 15 to 25 percent range. This combination of clear skies, unseasonably warm (possibly near record) temperatures, and dry air will produce elevated fire weather conditions. Winds will be the only limiting factor for rapid fire spread, however, atmospheric conditions will be conducive for fire starts. Some local areas of significant fire concern may occur but should be limited. Warm air will remain in place tonight with overnight lows only falling into the upper 40s to lower 50s under clear skies. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 1244 AM CST Wed Feb 18 2026 Lee cyclogenesis will enhance a surface low through Thursday morning that will then move across the plains and into northern Missouri by midday Thursday. A cold front will approach the Ozarks with increasing surface winds adding to the fire weather conditions that will already be in place from today. This combination will allow for the potential of the regions first Red Flag Warning day of the 2026 spring fire weather season. The dry air mass in place on Thursday will keep relative humidity values again from 15 to 25%. The surface low pressure will allow for southerly winds increasing and becoming gusty with gusts of 25 to 35 mph along with afternoon highs in the middle 60s to middle 70s once again. The front will move east through the area Thursday, but cooler air lag until the passage of a secondary cold front late Thursday afternoon. Winds will become more westerly behind the front Thursday afternoon. Cooler air will filter into the region Thursday night allowing for overnight lows more appropriate for middle to late February in the upper 20s to low 30s. With the lingering dry air over the Ozarks, clear skies will allow afternoon highs on Friday to climb into the 50s despite the cold start. Thanks to the slightly cooler conditions, afternoon relative humidity values will be in the 25 to 35% range. Winds will be much lighter generally less than 10mph with occasional gusts less than 20mph. Some areas of elevated fire concern may occur, but significant Red Flag conditions should not be reached. Synoptic models and ensemble try to hint at a weak system moving across the plains with int the southwesterly upper level flow that would bring a limited chance for some precipitation to the area by Friday night, If enough moisture can make it into the region to overcome the dry air in place over the area, some light showers would be possible, 30-50%, but trends have been downward and if rain does occur, most locations that receive rain would see a tenth of an inch or less. A cooler air mass will be in place Friday night int5 Saturday morning and the temperature profile could support a light snow or a rain light snow mix if precipitation does materialize. Cooler conditions will occur this weekend into early next week, highs in the 40s lows in the 20s and teens behind the system. An upper level ridge then appears to build over the region by the middle of next weekend with a potential for yet another warming trend. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1150 AM CST Wed Feb 18 2026 VFR conditions are expected to prevail through the entire TAF period. That said, main aviation concern will be increasing southwesterly winds after 10Z with a fropa. The fropa will also bring 40-45 kt LLWS to the area between 09-15Z as it moves through. Winds then increase to 15-20 kt sustained with gusts up to 25-35 kts at times toward the end of the TAF period. Otherwise, skies should be mostly clear. && .FIRE WEATHER... Issued at 315 PM CST Tue Feb 17 2026 A front will move east across the region this morning. A warmer air mass will remain in place behind the front, but a much drier air mass will advect into the region. Mostly sunny skies will occur today with highs warming into the upper 60s to the middle 70s. Morning gusty winds will become lighter across the area through today. Mixing will occur (mixing heights of 4500 to 5000ft) and allow RH values to drop to 15 to 25% this afternoon. Sustained winds will be 5 to 10mph with gusts up to 15 to 20 mph with the strongest winds west of Highway 65. With the dry air mass in place, elevated to locally significant fire weather conditions are expected to develop across the area. Weather conditions are expected to fall just below Red Flag criteria as a result of the lighter winds. The warm and dry air mass will remain in place on Thursday with highs in the upper 60s to the middle 70s again. Surface low pressure will move across the central Plains on Thursday. A frontal boundary will be east across the area Thursday afternoon and evening. Winds will start off out of the west Thursday morning and will become southwesterly then westerly behind the frontal boundary Thursday afternoon and evening. Winds will increase with winds of 15 to 20 mph with gusts of 30 to 40mph, the strongest winds will be west of Highway 65. Mixing will again occur (around 5000ft) with RH falling into the 20 to 30% range. If slightly warmer conditions can occur it's possible RH values could drop to as low as 15% Thursday afternoon. These conditions will approach Red Flag Warning criteria across the western portions of the area. Lingering dry conditions will remain in place into Friday though temperatures will be cooler in the 50s for highs. This will limit RH values in the 25 to 35% ranges and winds will be light as well. && .CLIMATE... Issued at 124 PM CST Mon Feb 16 2026 Record High Temperatures: February 18: KSGF: 74/2016 KJLN: 78/1986 KVIH: 72/1991 KUNO: 77/1986 February 19: KSGF: 75/2017 KJLN: 78/2017 KVIH: 76/2017 KUNO: 73/1981 Record Warmest Minimum Temperatures: February 18: KSGF: 51/1971 KJLN: 58/1971 KUNO: 53/1971 KVIH: 50/2017 February 19: KSGF: 52/1994 KJLN: 53/1943 KUNO: 54/1994 KVIH: 54/1994 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Price FIRE WEATHER...Wise CLIMATE...Nelson
Hazardous weather outlook, Feb 18, 5:13 AM CST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 513 AM CST Wed Feb 18 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 513 AM CST Wed Feb 18 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated fire weather risk. DISCUSSION... A dry airmass will move into the region today with afternoon relative humidities in the 15 to 25 percent range. This will lead to elevated fire weather potential this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gust up to 25 to 35 mph at times on Thursday. A warm and dry airmass will also lead to an elevated to significant fire risk Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.